Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2005, 7:12 PM EST for Adams County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 7:12 PM EST (00:12 UTC)
- Expired
- Jun 29, 2005, 7:53 PM EST
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 300013 SVRIWX INC001-300115- /O.NEW.KIWX.SV.W.0061.050630T0012Z-050630T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EST WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN INDIANA * UNTIL 815 PM EST * AT 707 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES EAST OF BERNE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RURAL SOUTHEASTERN ADAMS COUNTY AROUND 730 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4078 8481 4067 8499 4037 8479 4059 8446 $$
1 follow-up statement
000 WWUS53 KIWX 300053 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 753 PM EST WED JUN 29 2005 INC001-300103- /O.CAN.KIWX.SV.W.0061.000000T0000Z-050630T0115Z/ ADAMS IN- 753 PM EST WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR... ADAMS COUNTY IN INDIANA AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4078 8481 4067 8499 4037 8479 4059 8446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:10 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 29, 7:10 PM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 710 PM EST WED JUN 29 2005 .AVIATION... SAME SITUATION THIS EVE AS YDA W/MODEST INSTABILITY IN PLACE AND PLETHORA OF STORM SCALE OUTFLOW BNDRYS TRIGGERING ADDNL BUT ISOLD CONVN. LK BREEZE NOT AS ACTIVE AS YDA LIKELY DUE TO SOME WK SUBSIDENCE BEHIND MID LVL TROF PIVOTING ACRS SE MI W/BULK OF ACTIVITY OCCURRING E OF MID LVL TROF AXIS AND FAVORING A TEMPO MENTION AT FWA THIS EVE. HWVR PRIMARY DIFFICULTY LIES W/DVLPMNTS UPSTREAM IN ASSOCN/W STG UPR TROF EJECTING THRU THE DAKOTAS AND PROGGED LLJ DVLPMNT LTR TONIGHT. LIKELY SCENARIO IS FOR UPSCALE MCS EVOLUTION OVR SE NE/SW IA AND THEN WHICH TRUCKS EWD OVERNIGHT REACHING WRN CWA BY DAYBREAK ALTHOUGH ADDNL DVLPMNT POSSIBLE AFT 08Z NW AS LLJ VEERS INTO NW IN. YET CONFIDENCE IN DETAILS LACKING ATTM TO CONFINE POTENTIAL TSRA WINDOW YET AND WILL AWAIT 00Z GUIDANCE INPUT. SHLD AGAIN SEE WINDOW OF MVFR VSBY RESTRICTION TWD SUNRISE. && .SHORT TERM... TONIGHT THROUGH THURSDAY...SCATTERED THUNDERSTORMS DEVELOPING IN WARM UNSTABLE AIRMASS THIS AFTERNOON. WEAK WIND FIELD IS ALLOWING STORMS TO MOVE VERY SLOWLY...THUS HEAVY RAINFALL. THESE STORMS ARE DIURNALLY DRIVEN...THUS EXPECTED TO WEAKEN AROUND SUNSET. NEXT THREAT OF RAIN WILL BE WITH MCS THAT DEVELOP OVER THE PLAINS AND PROPAGATE EASTWARD...SO CHANCES OF STORMS INCREASE AFTER MIDNIGHT AND CONTINUE INTO THURSDAY. GOOD DYNAMICS WITH UPPER LEVEL SYSTEM MOVING NORTHEAST OUT OF THE NORTHERN PLAINS. WARM WEATHER TO CONTINUE THROUGH THIS PERIOD AS WARM AND UNSTABLE AIRMASS CONTINUES ITS GRIP OVER THE AREA. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY NAM/GFS IN GOOD AGREEMENT THAT STRONG CDFNT WILL BE MOVING INTO NW PORTION OF CWA THU EVE WITH MID LEVEL DRY SLOT PUNCHING AHEAD OF FRONT ACROSS THE CWA. LOW LEVEL CONVERGENCE ALONG CDFNT IN COMBINATION WITH UNSTABLE AMS COULD STILL SUPPORT TSTMS ACROSS THE AREA AS THE FRONT MOVES THROUGH, DESPITE MID LEVEL DRY SLOT OVERHEAD. THUS INCLUDED POPS ACROSS THE ENTIRE CWA THU EVE AND ACRS THE SE HALF OVERNIGHT. STRONG CAA WILL OVERSPREAD THE GRTLKS BEHIND THE FRONT FRIDAY. MOS TEMPS VARY CONSIDERABLY ACROSS NW PORTION OF CWA. SHOULD BE SOME WRAP AROUND CLOUDS AND INSTABILITY CU, BUT NOT EXPECTING A COMPLETELY CLOUDY DAY. ALSO GOOD MIXING EXPECTED AND NW FLOW ACROSS LM WHERE WATER TEMPS IN LOWER 70S ALL SUGGEST WARMER MAV AND OUR GOING HIGH TEMPS ARE PREFERABLE ACROSS THE NW TO LATEST MET TEMPS. HIGH PRESSURE AND DRY/COOL AMS MOVG INTO THE AREA FRI NIGHT WILL BRING CLRG SKIES ALLOWING TEMPS TO DROP INTO THE 50-55 DEG RANGE. WITH HIGH OVER AREA SAT EXPECTING MOSTLY SUNNY SKIES WITH GOOD MIXING ASSOCD WITH MID SUMMER SUNSHINE RESULTING IN HIGHS NEAR 80. RETURN FLOW WILL BRING WARMER, MORE MOIST CONDITIONS SUNDAY WITH WK CDFNT EXPECTED TO MOVE SLOWLY SE THROUGH THE CWA MON/MON NGT ACCOMPANIED BY A CHC OF TSTMS. CONTD WITH DRY FCST TUE WITH FRONT EXPECTED TO STALL JUST SOUTH OF CWA AND FCST CHC TSTMS AGAIN WED AS FRONT LIFTS SLOWLY NORTH IN RESPONSE TO SHRTWV APPROACHING UPR MS VALLEY. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && AVIATION...HOLSTEN SHORT TERM...EDDY LONG TERM...TAYLOR
Hazardous weather outlook, Jun 29, 4:48 AM EST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EST WED JUN 29 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300947- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 448 AM EST WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE PRIMARY THREAT. STORMS WILL MOVE SLOWLY...ALLOWING FOR LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS BEING THE MAIN CONCERN. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS. PRIOR TO THE DEVELOPMENT OF THE STORMS...HEAT INDICES MAY CLIMB INTO THE MIDDLE 90S. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS OF ISOLATED SEVERE WEATHER OR HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-300947- 448 AM EST WED JUN 29 2005 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO TONIGHT ACROSS THE AREA. A FEW STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING ACROSS THE AREA AHEAD OF A COLD FRONT. CONDITIONS APPEAR TO BE FAVORABLE FOR SEVERE WEATHER...WITH DAMAGING WINDS AND HIGHER WAVES BEING THE MAIN CONCERNS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGEST STORMS. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OF INDEPENDENCE DAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:53 AM EST | Special Marine Warning | IWX | 2 hr | |
| Jun 30, 7:02 AM EST | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 28 min |
| Jun 30, 5:32 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 58 min |
| Jun 30, 5:37 PM EST | Severe Thunderstorm Warning | IWX | Grant | 53 min |
| Jun 30, 6:08 PM EST | Severe Thunderstorm Warning | IWX | Allen, Wells | 72 min |
| Jun 30, 6:14 PM EST | Severe Thunderstorm Warning | IWX | Jay | 61 min |
| Jun 30, 6:36 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Jay | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.